Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: red spots on legs, body hair
|raereeser - Sun Apr 20, 2008 7:42 am||
I am a 23 year old female and this is a two part question. First, I have more body hair than any woman should have. It's even on my butt. It's humiliating and inhibits me sexually and in my wardrobe selection. This is not just thin hair it is long thick and black. I compare easily to a man's facial hair, even with the 5 o'clock shadow. I cannot afford laser treatment. So, is there any medication that can help me, I'm willing to do anything at this point. Also, can i just see my pcp for this or do I need to see a specialist? Also, I have red spots all over my legs and sometimes they're purple. It is not razor burn because I do not shave. I either pluck or wax because of the rapid regrowth after shaving. Is there a soap or medication for this. And lastly, my pores on my legs are huge. Is there something I can do for this? For all of these , is a PCP okay? Please help me.
|Debbie Miller, RN - Sun Jul 13, 2008 12:40 pm||
It is possible you might be suffering from polycystic ovary syndrome or some other endocrine system problem. I would see an endocrinologist or gynecologist about this possibility. There are medications that can help once you find the cause. A dermatologist could also help if he/she evaluates the glandular functioning.
This kind of embarrassing discomfort doesn't have to happen. Chances are you can get help.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.